Pennsylvania, 2015Tornado in Pennsylvania, July 9, 2015
July 9, 2015 · NWS CTP · 1 event in 1 county or zone
An EF0 tornado was confirmed in Selinsgrove on July 9, 2015.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An EF0 tornado was confirmed in Selinsgrove on July 9, 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 9, 3:05 PM EST, 50 minutes earlier.
Area forecast discussion, Jul 9, 3:05 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT THU JUL 9 2015
.SYNOPSIS...
A WARM FRONT IS MOVING SLOWLY NORTH ACROSS THE STATE THIS
AFTERNOON...PLACING MUCH OF CENTRAL AND SOUTHEAST PENNSYLVANIA IN
THE WARM UNSTABLE SECTOR. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
EASTERN HALF OF THE STATE AS A WAVE OF LOW PRESSURE MOVES ALONG
THE PENNSYLVANIA...NEW YORK BORDER AND DRAGS A TRAILING COLD FRONT
EAST ACROSS THE COMMONWEALTH. HIGH PRESSURE WILL RETURN FOR FRIDAY
AND SATURDAY BRINGING SLIGHTLY COOLER AND NOTABLY LESS HUMID
WEATHER WITH LITTLE CHANCE FOR RAIN. A CHANCE OF SHOWERS AND
THUNDERSTORMS RETURN LATE SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SURFACE LOW IN VICINITY OF KERI EARLY THIS AFTERNOON HAS LIFTED
THE WARM FRONTAL BOUNDARY AHEAD OF IT TO NEARLY THE PA/NY
BORDER...PUTTING MUCH OF CENTRAL PA IN THE MOIST AND INCREASINGLY
UNSTABLE WARM SECTOR. LITTLE IN THE WAY OF RAINFALL OCCURRED THIS
MORNING OVER NORTHERN MTNS /FLOOD WATCH AREA/...BUT AS THE LOW
PRESSURE WAVE CONTINUES TO MOVE EASTWARD AND TAPS INTO HIGH PWAT
AIRMASS...MODERATE TO LOCALLY HEAVY RAINS WILL REMAIN POSS THROUGH
THE AFTERNOON HOURS - ESPECIALLY IF EFFICIENT RAIN-PRODUCING
BANDS CAN ALIGN AND TRAIN OVER SAME AREAS. FF GUIDANCE REMAINS ON
THE LOW SIDE /ONLY AROUND 1.3-1.5 INCHES ACROSS MANY LOCATIONS/.
ACROSS CENTRAL AND SOUTHERN PORTIONS OF CWA...CONFIDENCE CONTINUES
TO INCREASE IN POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO EVENING. SURFACE DEWPOINTS ALREADY CREEPING INTO
THE LOW 70S WITH DIABATIC HEATING CONTINUING TO ENHANCE CAPE. ADD
IN INCREASING LOW LEVEL SHEAR AS 850MB WINDS INCREASE TO 40 KTS
ALONG WITH A SHORTWAVE WORKING IN FROM SE OH AND INGREDIENTS LOOK
TO BE IN PLACE FOR STRONG TO SEVERE TSTMS WITH DAMAGING WINDS TO
DEVELOP AND LIKELY MORPH INTO A SQUALL LINE AS THEY MOVE EAST.
FAVORABLE TIME OF DAY...PROXIMITY OF WARM FRONT...WEAK LEE
TROUGHING AND LOCALIZED TERRAIN ENHANCEMENTS OF LLVL SHEAR WILL
ENHANCE POTENTIAL FOR ROTATING UPDRAFTS...AND ISOLATED BRIEF
TORNADOES INVOF OF BROKEN-S SIGNATURES OR ANY CELLS THAT CAN
ISOLATE THEMSELVES FROM THE MAIN LINE. BIGGEST THREAT CONTINUES TO
BE ALONG AND SOUTH OF A CORRIDOR FROM KFIG TO KIPT TO KAVP.
HIGH TEMPERATURES THIS AFTERNOON SHOULD BE SIMILAR TO WEDNESDAY
/LOW-MID 70S NEAR THE PA/NY BORDER...UPPER 70S NEAR THE I-80
CORRIDOR...AND 80-85F ACROSS THE SOUTH/.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THUNDERSTORMS WILL BE QUICKLY EXITING EAST ACROSS THE DELAWARE
VALLEY OF FAR EASTERN PENN AROUND MIDNIGHT. SWWD TRAILING COLD
FRONT FROM THE SFC LOW OVER THE CATSKILL REGION WILL MEANS THAT
ANOTHER SHOWER OR TWO WILL BE POSSIBLE...BUT ADDITIONAL RAINFALL
FROM 02Z ON WILL BE LESS THAN 0.10 OF AN INCH.
DEWPOINTS WILL FALL OFF STEADILY OVERNIGHT AND DIP TO SLIGHTLY
BELOW NORMAL BY DAYBREAK FRIDAY ACROSS FAR NRN PENN. LLVL MOISTURE
WILL LIKELY WAIT TO BE SCOURED OUT UNTIL LATER FRIDAY MORNING
ACROSS SOUTHERN PENN DUE TO THE VERY LATE NIGHT TIMING OF THE
SFC CFRONTAL PASSAGE AND LIGHT WIND...EVEN RIGHT IN ITS WAKE.
LOW TEMPS EARLY FRIDAY MORNING WILL VARY FROM THE MID 50S ACROSS
THE NRN TIER...TO THE UPPER 60S THROUGHOUT MOST OF THE LOWER SUSQ
VALLEY.
THE LARGE SCALE PATTERN FCST OVER THE LOWER 48 INTO NEXT WEEK
REMAINS ON TRACK...WITH A MEAN TROUGH NEAR THE WEST COAST...
RETROGRADING UPPER RIDGE OVER THE SOUTHEAST/SOUTH-CENTRAL U.S.
EVENTUALLY SETTLING NEAR THE TX PANHANDLE AND EXTENDING NWD OVER
THE ROCKIES AND WRN HIGH PLAINS...AND AN AMPLIFYING TROUGH OVER
THE ERN HALF OF THE CONUS DOWNSTREAM OF THE RIDGE.
CONFIDENCE IN A 48 HOUR/2-DAY PERIOD OF DRY WEATHER FROM FRIDAY INTO
SATURDAY CONTINUES THROUGH THE MOST RECENT MODEL RUNS...WITH THE
LATEST MODEL AND ENSEMBLE GUIDANCE SHOWING AN AREA OF ABNORMALLY
DRY/LOW PW AIR SPREADING INTO CENTRAL PA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE MAIN FORECAST ISSUE AND ULTIMATE SOURCE OF UNCERTAINTY
RESIDES WITH THE ENERGY ASSOCD WITH THE UPPER LOW NEAR THE CA
COAST WHICH IS STILL PROGGED TO REACH THE N-CENTRAL PLAINS ON
SATURDAY. THIS FEATURE WILL LKLY OFFER THE BEST OPPORTUNITY FOR
RAINFALL DURING THE PERIOD...MOST LKLY IN THE SUN-TUE TIMEFRAME.
HOWEVER MEANINGFUL SHORTWAVE DETAIL DIFFERENCES...NOT ONLY WITH
THIS ENERGY BUT WITH ONE OR TWO LEAD CONVECTIVE IMPULSES
DIMINISHED THE ABILITY FOR ADEQUATE TIMING THROUGH THE MID AND
LONG TERM.
AS WITH THE MOST RECENT SYSTEM...EXPECT DEWPOINTS TO CREEP BACK UP
THE 70 RANGE BY THE MON-TUE TIMEFRAME WITH THE PRECIPITATION
CHANCES. ESPECIALLY OVER THE CENTRAL AND SOUTH.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WARM FRONT CURRENTLY DRAPED OVER CENTRAL PENNSYLVANIA THIS
MORNING LIFTING NORTHWARD IN RESPONSE TO APPROACHING WAVE OVER
OHIO. ALTHOUGH PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS MUCH
OF CENTRAL AND NORTHERN SECTIONS THIS MORNING...A SLIGHT SOUTHWEST
SURFACE WIND HAS MADE SIGNIFICANT INROADS INTO THE IFR/LIFR AND
MVFR CONDITIONS THAT WERE ACROSS THE REGION FOR MUCH OF THE
OVERNIGHT.
APPROACHING WAVE MOVING IN WILL CONTINUE TO LIFT THE WARM FRONT
NORTHWARD DURING THE DAY. MODELS INDICATE THAT THE LOW CENTER WILL
MOVE ACROSS NORTHERN PA/SOUTHERN NY...WHERE THE BULK OF THE
STEADIEST AND HEAVIEST PRECIPITATION IS EXPECTED TO FALL. AS THE
LOW MOVES TO THE EAST...IT WILL DRAG A COLD FRONT ACROSS THE
REGION. THIS COULD TRIGGER SCATTERED TO BROKEN TSRA DURING THE
AFTERNOON INTO THE EARLY EVENING. THERE IS THE POTENTIAL FOR SOME
STORMS TO REACH SEVERE LIMITS.
CIG AND VSBY RESTRICTIONS WILL BE SOMEWHAT SCATTERED THIS
MORNING...AND BREIFLY LIFT BEFORE MORE MORE WIDESPREAD SHOWERS
AND THUNDERSORMS MOVE IN DURING THE AFTERNOON. LOWERING CONDITIONS
EXPECTED AGAIN TONIGHT IN THE POST FRONTAL AIRMASS...BUT DRYING
WILL BRING IMPROVING CONDITIONS FOR FRIDAY INTO SATURDAY AS VFR
WILL DOMINATE.
OUTLOOK...
FRI-SAT...PRIMARILY VFR. SUN...PRIMARILY VFR. ISOLATED TSRA
POSSIBLE WEST. SUN NIGHT- MON...RESTRICTIONS POSSIBLE IN SCATTERED
SHRA/TSRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006-
010>012-037-041-042-045-046-049-051>053.
&&
SYNOPSIS...LAMBERT/RXR
NEAR TERM...LAMBERT/RXR
SHORT TERM...LAMBERT
LONG TERM...GARTNER/STEINBUGL
AVIATION...JUNG
Hazardous weather outlook, Jul 9, 3:53 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
453 PM EDT THU JUL 9 2015
PAZ004>006-037-102100-
WARREN-MCKEAN-POTTER-TIOGA-
453 PM EDT THU JUL 9 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ010>012-041-042-045-046-049-051>053-102100-
ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
453 PM EDT THU JUL 9 2015
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION
THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.
LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH SOME THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ017-024-033-102100-
CLEARFIELD-CAMBRIA-SOMERSET-
453 PM EDT THU JUL 9 2015
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION
THROUGH THE EARLY EVENING HOURS. SOME OF THE THUNDERSTORMS WILL
PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ018-019-025>028-034>036-050-056>059-063>066-102100-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
453 PM EDT THU JUL 9 2015
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL CROSS THE REGION
THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS WILL PRODUCE
DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEVOIR
In the hours before
Special weather statement, Jul 9, 3:14 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 PM EDT THU JUL 9 2015
PAZ017-092045-
CLEARFIELD PA-
414 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY UNTIL 445 PM
EDT...
AT 414 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PUNXSUTAWNEY...MOVING EAST AT 40 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CLEARFIELD COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BURNSIDE...
GRAMPIAN...LUMBER CITY...MAHAFFEY AND NEW WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4109 7880 4094 7849 4072 7860 4072 7872
4076 7881
TIME...MOT...LOC 2014Z 292DEG 34KT 4096 7902
KFSpecial weather statement, Jul 9, 3:19 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU JUL 9 2015
PAZ035-036-092045-
FRANKLIN PA-FULTON PA-
419 PM EDT THU JUL 9 2015
...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...AND FULTON COUNTIES
UNTIL 445 PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ROCKHILL FURNACE TO NEAR MERCERSBURG...AND
MOVING EAST AT 45 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
WILLOW HILL AND FANNETTSBURG AROUND 425 PM EDT.
DOYLESBURG...ROXBURY AND ST. THOMAS AROUND 435 PM EDT.
MARION AND GREENCASTLE AROUND 440 PM EDT.
MONT ALTO...WAYNESBORO AND GUILFORD AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORRSTOWN...QUINCY...
UPTON...WILLIAMSON AND PENN STATE MONT ALTO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3973 7809 4010 7792 4006 7786 4019 7778
4026 7771 4027 7766 4025 7767 4025 7764
4023 7765 4022 7764 4023 7761 4015 7761
4013 7757 3995 7747 3973 7746
TIME...MOT...LOC 2019Z 260DEG 38KT 4015 7791 3979 7798
KFSpecial weather statement, Jul 9, 3:23 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT THU JUL 9 2015
PAZ050-092100-
SNYDER PA-
423 PM EDT THU JUL 9 2015
...THIS IS A SPECIAL WEATHER STATEMENT FOR SNYDER COUNTY UNTIL 500 PM
EDT...
AT 422 PM EDT...DOPPLER RADAR INDICATED A SHOWER WITH STRONG WIND
GUSTS NEAR BEAVER SPRINGS...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS SHOWER.
THIS SHOWER WILL BE NEAR...
PAXTONVILLE AROUND 430 PM EDT.
MIDDLEBURG...TYRONE AND FREMONT AROUND 435 PM EDT.
KREAMER AND PORT TREVORTON AROUND 445 PM EDT.
SELINSGROVE AND KRATZERVILLE AROUND 450 PM EDT.
SHAMOKIN DAM AND HUMMELS WHARF AROUND 455 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SHOWER INCLUDE BEAVERTOWN...
FREEBURG...SELINSGROVE AIRPORT AND HERNDON.
LAT...LON 4085 7681 4080 7685 4072 7685 4069 7687
4070 7723 4078 7723 4088 7680
TIME...MOT...LOC 2022Z 257DEG 30KT 4075 7716
KFSpecial weather statement, Jul 9, 3:43 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT THU JUL 9 2015
PAZ045-046-092130-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
443 PM EDT THU JUL 9 2015
...A THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL AFFECT SOUTHERN
CLINTON...AND SOUTHERN LYCOMING COUNTIES UNTIL 530 PM EDT...
AT 442 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
CARROLL...MOVING NORTHEAST AT 15 MPH.
30 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
CARROLL...CASTANEA...COLLOMSVILLE...MCELHATTAN...LOGANTON...OVAL...
FLEMINGTON...LOCK HAVEN AND DUNNSTOWN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
LOCK HAVEN AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 178 TO
194.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4109 7704 4108 7708 4107 7711 4107 7714
4104 7715 4099 7734 4098 7743 4113 7747
4123 7711
TIME...MOT...LOC 2042Z 243DEG 15KT 4109 7725
RXRSpecial weather statement, Jul 9, 3:45 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU JUL 9 2015
PAZ036-063-064-092115-
CUMBERLAND PA-FRANKLIN PA-ADAMS PA-
445 PM EDT THU JUL 9 2015
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN...AND ADAMS
COUNTIES UNTIL 515 PM EDT...
AT 445 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR BIG SPRING STATE PARK TO NEAR WAYNESBORO...
AND MOVING EAST AT 40 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
FAYETTEVILLE AND NEWVILLE AROUND 455 PM EDT.
BLOSERVILLE AND CARROLL VALLEY AROUND 500 PM EDT.
PLAINFIELD AROUND 505 PM EDT.
ORRTANNA AND CASHTOWN AROUND 510 PM EDT.
GETTYSBURG...CARLISLE SPRINGS AND LAKE HERITAGE AROUND 515 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARENDTSVILLE...
BENDERSVILLE...BIGLERVILLE...FAIRFIELD AND GARDNERS.
LAT...LON 3972 7774 4026 7765 4023 7765 4022 7764
4023 7761 4019 7760 4031 7737 4031 7736
4026 7742 4026 7739 4029 7733 4028 7733
4027 7730 4031 7698 4015 7700 4015 7703
4007 7713 4001 7702 3972 7705
TIME...MOT...LOC 2045Z 255DEG 36KT 4026 7758 3979 7764
KFSpecial weather statement, Jul 9, 3:48 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
448 PM EDT THU JUL 9 2015
PAZ017>019-025-026-092145-
SOUTHERN CENTRE PA-CLEARFIELD PA-NORTHERN CENTRE PA-HUNTINGDON PA-
BLAIR PA-
448 PM EDT THU JUL 9 2015
...SPECIAL WEATHER STATEMENT...
AT 447 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
PUNXSUTAWNEY...MOVING EAST AT 50 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS THUNDERSTORM.
TORRENTIAL RAINFALL THAT COULD CAUSE MINOR FLOODING AND PONDING OF
WATER ON ROADWAYS IS EXPECTED.
THE THUNDERSTORM PRODUCING TORRENTIAL RAINFALL WILL BE NEAR...
CURWENSVILLE AROUND 515 PM EDT. JEFFRIES...HOUTZDALE AND HYDE
AROUND 520 PM EDT. NORTH PHILIPSBURG...PHILIPSBURG AND CHESTER HILL
AROUND 530 PM EDT. BLACK MOSHANNON STATE PARK AROUND 540 PM EDT.
OTHER LOCATIONS IMPACTED BY THE THUNDERSTORM PRODUCING TORRENTIAL
RAINFALL INCLUDE BRISBIN...BURNSIDE...COALPORT...GLEN HOPE AND
GRAMPIAN.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
DUBOIS ROUTE 255 AND SNOW SHOE EXITS...SPECIFICALLY FROM MILE MARKERS
102 TO 142.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 49 TO 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING SUCH AS RAPID RISES ON CREEKS AND STREAMS...AND
PONDING OF WATER ON ROADS ARE EXPECTED. DO NOT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
&&
LAT...LON 4112 7880 4120 7808 4116 7805 4115 7802
4068 7800 4069 7838 4073 7835 4073 7881
TIME...MOT...LOC 2047Z 263DEG 42KT 4087 7890
CERUTornado, Snyder
- When
- July 9, 3:55 PM EST to 3:57 PM EST
- Where
- Snyder County, 1.22 mi SW of Selinsgrove to 0.26 mi SW of Selinsgrove
- Rating
- EF0
- Path length
- 0.96 mi
- Path width
- 150 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.789, -76.868
A National Weather Service storm survey team confirmed that an EF0 tornado touched down on the south side of Selinsgrove near the intersection of Sand Hill Road and South Market Street. The tornado traveled northeastward across the Isle of Que before lifting as it encountered the Susquehanna River near the intersection of East Pine Street and Front Street. There was some tree and crop damage, with some trees being snapped and others uprooted. Maximum wind speed was around 70 mph, classifying this as an EF0 tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Pennsylvania, July 9, 20151 injured · $1.1 million · EF1 · 9 events
- Tornado and Flash Flood in Arkansas, July 9, 2015$155,000 · EF1 · 7 events
- Flood and Damaging Wind in Texas, July 9, 2015$600,000 · 51 kt wind · 2 events
- Tornadoes and Flash Flooding in Oklahoma, July 9, 2015$85,000 · EF1 · 9 events
- Damaging Winds in Kentucky, July 9, 2015$140,000 · 52 kt wind · 18 events
- Tornado in Pennsylvania, July 9, 2015$100,000 · EF1 · 1 event
- Tornado and Damaging Winds in Delaware, July 9, 2015$205,000 · EF0 · 4 events
- Flash Flooding in New York, July 9, 2015$200,000 · 4 events
- Damaging Winds in West Virginia, July 9, 2015$95,000 · 50 kt wind · 10 events
- Damaging Winds in Kentucky, July 9, 201561 kt wind · 40 events
- Damaging Winds in Missouri, July 9, 2015$36,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 9, 2015$21,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577809.